MAUDE Adverse Event Report: PARKELL, INC. PARKELL; SCALER, ULTRASONIC

PARKELL, INC. PARKELL; SCALER, ULTRASONIC
Model Number D560-110
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 03/25/2026
Type of Reportable Event Malfunction
Event or Problem Description
On march 30, 2026, parkell, inc.Was notified of an adverse event involving an ultrasonic scaler (manufactured july 2025).The healthcare provider reported that the device overheated during a procedure, resulting in a patient burn.According to the reporter, the patient did not seek additional medical treatment following the incident.The user noted that this specific unit (s/n (b)(6)) had been returned for service on two prior occasions for reported overheating.Records indicate that previous service evaluations identified the root cause of those instances as an inadequate water supply rather than a mechanical defect.The device was returned to the manufacturer on april 7, 2026, and submitted to the engineering team for a formal evaluation.Comprehensive testing confirmed that the unit is currently functioning within all established original specifications.The investigation identified no hardware malfunctions or electrical faults that would cause the unit to exceed safe temperature thresholds under normal operating conditions.The engineering assessment concluded that the reported overheating was likely secondary to user technique.Specifically, the investigation determined that excessive heat generation was the result of insufficient water volume during operation.There was no evidence of a device-related mechanical failure.The manufacturer is filing this report in compliance with 21 cfr part 803 requirements.While the device was found to be performing as intended, this report is being submitted due to the reported patient injury.

Brand Name
PARKELL
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
PARKELL, INC.
300 executive drive
edgewood NY 11717
Manufacturer (Section G)
PARKELL, INC.
300 executive drive
edgewood NY 11717
Manufacturer Contact
patricia beja
300 executive drive
edgewood, NY 11717
6313891542
MDR Report Key24931812
Report Number2411797-2026-00003
Device Sequence Number10667775
Product Code ELC
UDI-Device Identifier00810000520527
UDI-Public00810000520527
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K950256
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD560-110
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2026
Initial Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown